Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 442, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2011, 4:17 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 25, 2011, 5:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 168 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:14 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 25, 3:14 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT MON JUL 25 2011 .DISCUSSION... THE MAIN CHANGES THIS TIME AROUND CONCERN THE POSITION OF CONVECTION...AND THE EXTENSION OF THE HEAT ADVISORY. THE SHOWERS/THUNDERSTORMS THAT FORMED EARLIER THIS AFTERNOON ALONG I-40 IN THE TEXAS PANHANDLE HAVE SPREAD EAST INTO THE WESTERN HALF OF OKLAHOMA...STILL CONCENTRATED MAINLY ALONG I-40. NEWER CONVECTION NEAR LAWTON AND WICHITA FALLS CONFIRMS THE MODEL- INDICATED REGIONAL MINIMUM OF CONVECTIVE INHIBITION IN THAT AREA...AND OUR RAIN CHANCES THIS AFTERNOON/EVENING ARE THEREFORE HIGHEST IN THE SOUTHWESTERN QUADRANT OF OUR FORECAST AREA. AS THE CONTRIBUTION FROM THE SUN DECREASES LATE THIS AFTERNOON AND EVENING...CONVECTION SHOULD BEGIN TO LIKEWISE DECREASE...FINALLY ENDING LATE THIS EVENING. BY TOMORROW...ONLY ISOLATED CONVECTION IS EXPECTED AS THE UPPER RIDGE RE-ANCHORS ITSELF OVERHEAD. AS A RESULT OF THE POSITION OF THE UPPER RIDGE...WE HAVE ELECTED TO EXTEND THE HEAT ADVISORY THROUGH THURSDAY. SINCE MODELS SHOW A FRONT MOVING INTO OKLAHOMA ON THURSDAY...THERE IS SOME QUESTION FOR FRIDAY WHETHER OR NOT A HEAT ADVISORY WILL BE JUSTIFIED THEN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 104 78 104 / 30 10 10 0 HOBART OK 79 105 79 105 / 30 10 10 0 WICHITA FALLS TX 81 107 82 108 / 30 10 10 0 GAGE OK 78 105 77 104 / 30 10 10 0 PONCA CITY OK 79 105 83 107 / 20 10 0 0 DURANT OK 82 104 79 105 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ083>090. && 32/23
Hazardous weather outlook, Jul 25, 11:55 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 25 2011
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUL 25 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE... MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS ACROSS PORTIONS OF CENTRAL AND
NORTHERN OKLAHOMA. AN ISOLATED STORM OR TWO COULD PRODUCE BRIEF
STRONG TO SEVERE DOWNBURST WINDS.
DISCUSSION...
MULTIPLE OUTFLOW BOUNDARIES LEFT BEHIND FROM EARLY MORNING SHOWER
AND THUNDERSTORM ACTIVITY MAY ACT AS A FOCUS FOR SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK MID LEVEL
CIRCULATION OVER EAST CENTRAL OKLAHOMA COULD ALSO INDUCE
THUNDERSTORM DEVELOPMENT OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. FINALLY... A YET ANOTHER POSSIBLE FOCUS WILL BE A WEAK
FRONTAL ZONE FORMING THIS AFTERNOON BETWEEN AN EXTENSIVE AREA OF
CLOUD COVER OVER CENTRAL AND NORTHERN OKLAHOMA... AND GENERALLY
CLEAR SKIES OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A
COUPLE OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING DOWNBURST WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF HEAT ILLNESS CONTINUES. A HEAT ADVISORY REMAINS
IN EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER WEAK SURFACE FRONT MAY APPROACH NORTHERN OKLAHOMA BY LATE IN
THE WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CJSIn the hours before
Special weather statement, Jul 25, 2:42 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT MON JUL 25 2011
OKZ014-021-252000-
ROGER MILLS OK-BECKHAM OK-
242 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BECKHAM AND
SOUTHERN ROGER MILLS COUNTIES.
AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
SWEETWATER...DRIFTING SLOWLY NORTHWEST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3548 9971 3526 9973 3525 10000 3537 10001
3545 10001
CJSSpecial weather statement, Jul 25, 3:14 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUL 25 2011
OKZ014-016-021-022-252030-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
314 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND NORTHERN WASHITA COUNTIES.
AT 312 PM CDT...SCATTERED STRONG THUNDERSTORMS HAD DEVELOPED ACROSS
THE REGION... MAINLY NEAR AND NORTH OF INTERSTATE 40. THE STORMS
WERE MOVING EAST AROUND 10 MPH. DUE TO THE HOT SURFACE TEMPERATURES
IN THE AREA... BRIEF WIND GUSTS TO 50 MPH OR HIGHER WILL BE POSSIBLE
WITH SOME OF THE STORMS.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3582 9939 3580 9913 3581 9864 3548 9863
3529 9937 3509 9998 3548 9999Special weather statement, Jul 25, 3:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUL 25 2011
OKZ014-016-021-022-252115-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
353 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND WASHITA COUNTIES.
AT 349 PM CDT... SCATTERED STRONG THUNDERSTORMS OCCURRING OVER MUCH
OF WEST CENTRAL OKLAHOMA WERE MOVING EAST AT 10 MPH. THE STRONGEST
STORMS WERE LOCATED JUST SOUTH OF CHEYENNE AND EAST OF THE FOSS
RESERVOIR. DUE TO THE VERY HOT TEMPERATURES IN THE AREA... STRONG
WINDS OF 50 MPH WILL BE POSSIBLE. INTERSTATE 40 IN WESTERN OKLAHOMA
WILL BE AFFECTED AT TIMES BY THESE STORMS.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3575 9995 3580 9866 3511 9864 3512 9978
3510 9978 3510 9998Special weather statement, Jul 25, 4:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT MON JUL 25 2011
OKZ023-252115-
CADDO OK-
402 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CADDO COUNTY.
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ANADARKO...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3526 9828 3528 9809 3499 9809 3498 9810
3502 9832
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:08 PM CDT | Special Weather Statement | OUN | Kay, Noble | 37 min |
| Jul 24, 7:11 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Jul 24, 7:18 PM CDT | Special Weather Statement | OUN | Garvin | 27 min |
| Jul 24, 7:28 PM CDT | Special Weather Statement | OUN | Coal | 47 min |
| Jul 24, 8:22 PM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Jul 24, 8:25 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 35 min |
| Jul 24, 8:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jul 24, 11:21 PM CDT | Special Weather Statement | OUN | Lincoln | 39 min |
| Jul 25, 2:42 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jul 25, 3:14 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 16 min |
| Jul 25, 3:53 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 22 min |
| Jul 25, 4:02 PM CDT | Special Weather Statement | OUN | Caddo | 13 min |
| Jul 25, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 56 min |
| Jul 25, 4:34 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Jul 25, 4:47 PM CDT | Special Weather Statement | OUN | Kiowa | 13 min |
| Jul 25, 5:08 PM CDT | Special Weather Statement | OUN | Washita | 22 min |
| Jul 25, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 39 min |
| Jul 25, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 66 min |
| Jul 25, 6:18 PM CDT | Special Weather Statement | OUN | Grady | 12 min |
| Jul 25, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.